Trihexyphenidyl Withdrawal Parkinsonism: A Rare Case
Keywords: Anticholinergic,Antipsychotic,Movement disorder,Parkinsonism,Trihexyphenidyl.
AbstractTrihexyphenidyl is a commonly prescribed antiparkinsonian medicine. Its use in psychiatry is especially prevalent because it is commonly prescribed with most of the typical and atypical antipsychotics such as risperidone. In Neurology it is used as adjunctive treatment in Parkinson disease and some other movement disorders such as dystonia, tremors etc. In both the settings the use of trihexyphenidyl is often prolonged. In such situations stopping trihexyphenidyl can be tricky as rapid stoppage can lead to parkinsonian symptoms. This article describes a rare case of Parkinsonism developed following sudden withdrawal of trihexyphenidyl after very long use. Furthermore, this case is being discussed as how such clinical conundrum was missed by neurologists and medical practitioners resulting in delay in diagnosis and management of the patient.
Copyright (c) 2021 Indian Journal of Behavioural Sciences
This work is licensed under a Creative Commons Attribution-NonCommercial-NoDerivatives 4.0 International License.